MAUDE Adverse Event Report: BOSTON SCIENTIFIC - BURLINGTON NITINOL TC ELECTRODE; PROBE, RADIOFREQUENCY LESION

BOSTON SCIENTIFIC - BURLINGTON NITINOL TC ELECTRODE; PROBE, RADIOFREQUENCY LESION
Model Number TCN-10
Medical Device Problem Codes Break (1069); Material Discolored (1170); Material Separation (1562); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A total of (3) electrodes were returned: quantity (1) - tcn-10, lot 121415 quantity (2) ¿ tcn-10, lot 122815 additional suspect medical device components involved in the event: model: tcn-10 lot: 122815 description: nitinol tc electrode, 100 mm.
 
Event or Problem Description
The device analysis performed on the (1) returned electrode tcn-10, lot 121415 revealed that the shaft of the electrode was found to be completely separated from the hub due to excessive external mechanical force.The shaft was not returned for analysis.The functional test could not be performed due to the separated shaft.Visual inspection also revealed discolored epoxy and a chip out.The color of newly cured epoxy is amber, light brown.If the epoxy is subjected to too many autoclave cycles it becomes brittle and discolored.This failure mechanism is due to external mechanical force and thermal stress associated with multiple autoclave cycles.The device analysis performed on the (2) tcn-10, lot 122815 revealed discolored epoxy and a chip out.

Brand Name
NITINOL TC ELECTRODE
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
BOSTON SCIENTIFIC - BURLINGTON
22 terry ave
burlington MA 01803
MDR Report Key7578107
Report Number3006630150-2018-02059
Device Sequence Number18884442
Product Code GXI
UDI-Device Identifier00813250013054
UDI-Public00813250013054
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K050084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberTCN-10
Device Lot Number121415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1